Jump to content

Rama: Let me introduce myself... :-)


Rama

Recommended Posts

My name is Mario and I suffer from anxiety and depression. I have been on Pristiq for about 4 years and am now taking 50mg. I am considering coming off of it and am trying to do my due diligence. I have been on SSRI's for the last 15 years and never thought of coming off them entirely as it seem to be nearly impossible. I can fairly close at one point with Paxil. But the side effects were so severe that I could not do it. 

 

I am older and feel like I have a better sense of who I am (for the most part) and with working with a therapist she has suggested that I might think of coming off of the drug. 

 

So here I am (Freaking myself out) reading other peoples stories and also getting a lot of valuable information. 

 

Thanks for reading! 

 

Link to comment
  • Moderator Emeritus

Welcome Rama/Mario ,     good to have you here. 

  

This site is a goldmine for information on tapering in the safest ways possible , based on all the technical information available , and anecdotal evidence

from thousands.    Time to start reading.

 

In the Support section ,  one of the topics is tapering.    You'll find basic info there (principles of tapering , threads specific to pristiq etc.) so it's a good place to start.

 

Don't freak out - there's no need.   You'll get help here.

 

Best wishes ,  Fresh

1987-1997 pertofran , prothiaden , Prozac 1997-2002 Zoloft 2002-2004 effexor 2004-2010 Lexapro 40mg

2010-2012Cymbalta 120mg

Sept. 2012 -decreased 90mg in 6months. Care taken over by Dr Lucire in March 2013 , decreased last 30mg at 2mg per week over 3 months. July 21 , 2013- last dose of Cymbalta

Protracted withdrawal syndrome kicked in badly Jan.2014 Unrelenting akathisia until May 2014. Voluntary hosp. admission. Cocktail of Seroquel, Ativan and mirtazapine and I was well enough to go home after 14 days. Stopped all hosp. meds in next few months.

July 2014 felt v.depressed - couldn't stop crying. Started pristiq 50mg. Felt improvement within days and continued to improve, so stayed on 50mg for 8 months.

Began taper 28 Feb. 2015. Pristiq 50mg down to 45mg. Had one month of w/d symptoms. Started CES therapy in March. No w/d symptoms down to 30mg.

October 2015 , taking 25mg Pristiq. Capsules compounded with slow-release additive.

March 2016 , 21mg

Link to comment

Hi Mario! Welcome to the family! Are you having side effects with Pristiq? Is that why you want to come off the drug?

January 2012 - Prescribed 900mg gabapentin and 30mg Norco for lower lumber spinal stenosis pain.

September 2013 - Spinal fusion surgery, 6 levels. Hospital ramped up meds 1500mg gabapentin, 100mg Norco, 80mg Oxycontin, 25mg Fentanyl patch.

January 2014 - Sever nausea daily and with back pain every 4 hours. 2 trips to ER. First endoscopy found ulcer. Treated with Sucralfate and PPI. Second endo in May found no ulcers. Doctors said it was the opiates causing the nausea. CT'd Oxycontin, Fentanyl patch.

July 2014 - Lost 48 lbs. due to not eating because of severe nausea. GP prescribed Prozac 20mg and Ativan 2mg prn. Tried for 4 days, quit. Two week followup GP said keep taking Prozac. 4 days, quit again. Ativan taken rarely prn for anxiety and appetite.

August 2014 - Went to detox. Off opiates. Still nauseous, helmet head, drugged feeling. Doctor CT'd gabapentin. Ended up in ER. Found 2 gallstones. Gabapentin reinstated at 900mg. Tried botched up and down taper to get off Gabapentin. No tapering advice from doctor. Said to just CT again.

September 2014 - Coded on table during gallbladder surgery. Developed liver biloma due to CPR by doctor. Had bile bulb inserted for 2 wks to drain.

October 2014 - Gallbladder removed. Still nauseous, 3am cortisol surging, drugged helmet head, vertigo, breathlessness, whooshing head, heart palps.

November 8th, 2014 - CT'd gabapentin suggested by family and 4 different doctors. Was told no withdrawal is associated with gabapentin. Have been in hell ever since. No windows, just one big tsunami every day with same symptoms for 4 months.

December 26, 2014 - Found SA. At least I know I'm not insane. My family thinks I'm doing this to myself. Akathesia has become unbearable.

March 10, 2015 - In absolute daily hell with no relief. Currently taking magnesium 200mg before bedtime.

Link to comment
  • Moderator

Hi Rama!  Welcome to Surviving Antidepressants!

 

In order to get the best support, it is helpful if you tell us your story.

 

For a start, please post your drug history in your signature (you will see that most of us have done so)

 

Here is how to do that: http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/  

 

You will see that you have to be brief, there - so please tell us your story here.

 

How did you come to be put on SSRIs?  What was going on in your life then?

 

How have you tried coming off?  What happened then?

 

Are you willing to consider that - the symptoms you have upon withdrawal (whether taper or Cold Turkey - CT) are from the drug, and not "original condition?"

 

It is possible to come off even Paxil, as scary as it may seem.  These SSRI's in your system for over 15 years, have disregulated your neurotransmitters - and if you taper very slowly, you can gradually allow your brain to heal as you come off.

 

It is awesome that your therapist wants to support you in getting off of the drugs - but you may also need a prescriber to help you - do you have a GP or a doctor that you can trust?  Who won't try to push you back on more meds?

 

So what drugs are you on now?  Do you feel pretty stable now?  (It seems so, from what your therapist said).  Do you have any other complicating medical conditions?  (please consider that some of those could be SSRI induced!)

 

That should get you started telling your story, and then we will be able to give more specific support when we know what's been happening with you in more detail.

 

Again, welcome!

"Easy, easy - just go easy and you'll finish." - Hawaiian Kapuna

 

Holding is hard work, holding is a blessing. Give your brain time to heal before you try again.

 

My suggestions are not medical advice, you are in charge of your own medical choices.

 

A lifetime of being prescribed antidepressants that caused problems (30 years in total). At age 35 flipped to "bipolar," but was not diagnosed for 5 years. Started my journey in Midwest United States. Crossed the Pacific for love and hope; currently living in Australia.   CT Seroquel 25 mg some time in 2013.   Tapered Reboxetine 4 mg Oct 2013 to Sept 2014 = GONE (3 years on Reboxetine).     Tapered Lithium 900 to 475 MG (alternating with the SNRI) Jan 2014 - Nov 2014, tapered Lithium 475 mg Jan 2015 -  Feb 2016 = GONE (10 years  on Lithium).  Many mistakes in dry cutting dosages were made.


The tedious thread (my intro):  JanCarol ☼ Reboxetine first, then Lithium

The happy thread (my success story):  JanCarol - Undiagnosed  Off all bipolar drugs

My own blog:  https://shamanexplorations.com/shamans-blog/

 

 

I have been psych drug FREE since 1 Feb 2016!

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy